MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number EX050403CS
Medical Device Problem Codes Failure to Advance (2524); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing record review was not performed, as the information available does not reasonably suggest a manufacturing process may have caused or contributed to the reported event.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned to manufacturer for evaluation.Based on the evaluation of the returned catheter sample a failure to advance could not be confirmed.The sample was found without damage/ deformation, and during evaluation testing the sample could be successfully inserted into a 6f introducer, and could be successfully deployed on the table with each deployment mode independently.An indication for a process related issue could not be found.In this case there was a previously placed stent, and the lesion was extremely calcified.As a result of the investigation performed the complaint is inconclusive.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instruction for use state: 'if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.' in regards to pta the instruction for use state: 'predilation of the lesion should be performed using standard techniques.' in regards to accessories the ifu state: 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath (¿) insert a 0.035" diameter guidewire of appropriate length (see table) across the lesion to be stented via the introducer sheath.' the instruction for use further state: 'recrossing a partially or fully deployed stent with adjunct devices must be performed with caution.' (expiry date: 03/2022).
 
Event or Problem Description
It was reported that during treatment in the left iliac artery, the stent allegedly failed to advance.It was further reported that another device was used to complete the procedure.There was no reported patient injury.

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key10799327
Report Number9681442-2020-00242
Device Sequence Number3841225
Product Code FGE
UDI-Device Identifier04049519007861
UDI-Public(01)04049519007861
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K130792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX050403CS
Device Catalogue NumberEX050403CS
Device Lot NumberANEQ3771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2020
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight83